ESPE Abstracts (2014) 82 P-D-3-3-865

Side Effect of Treatment with rGh

Belacel Merouane & Baz O’ Achir Samia


Pierre et Marie center, Algiers, Algeria


Background: Stunting is a common reason for consultation in pediatrics, several etiologies are responsible, although endocrine causes is rare, it is important to make the diagnosis in order to provide early adequate treatment. however the treatment by rGH is usually well tolerated, side effects should be known, including the possibility of retinal edema revealing intracranial hypertension.

Objective and hypotheses: Our purpose is to report a side effect occurred during the initiation of treatment with GH.

Method: We report the case of BK, aged 16 years explored for late growth without personal antecedents, parental target height 169 cm, insulin hypoglycemia test, bone age and pituitary MRI were performed.

Results: Income in favor of GH deficiency without other abnormalities of endocrine axes, bone age estimated at 13 years and empty sella in the pituitary MRI. A treatement is conduced by NORDILET 5 mg 0.10 UI/kg per day, (22 clicks/day), the patient presented headache and visual disturbances associated with papillary edema of the retina. The treatment was stopped, synmptomes disappeared. A review of control after 3 months, papillary edema disappeared, the patient is given under treatment at 0.07 IU/kg per day (15 clicks/day). The subsequent control were satisfactory.

Conclusion: The appearance of visual disturbances and headache in children treated with rGH for growing deficit should suggest an intracranial hypertension, although this is a rare side effect, it must be evaluated, treatment should be stopped, a subsequent recovery may be considered after stabilization.

Abstract withdrawn.

Article tools

My recent searches

No recent searches.

My recently viewed abstracts